Florida, 2022Funnel Cloud in Florida, November 16, 2022
November 16, 2022 · NWS MFL · 1 event in 1 county or zone
Surface heating and moisture ahead of an advancing cold front over North Florida led to the development of showers and a few thunderstorms across portions of SE Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface heating and moisture ahead of an advancing cold front over North Florida led to the development of showers and a few thunderstorms across portions of SE Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 16, 2:46 PM EST, 4 minutes earlier.
Area forecast discussion, Nov 16, 2:46 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
246 PM EST Wed Nov 16 2022
...New SHORT TERM, LONG TERM, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Thursday)
Issued at 222 PM EST Wed Nov 16 2022
Originating in the FL Panhandle this morning, a cold front is making
progress across the Peninsula today. As the front continues south-
southeastward, it is expected to move through South Florida tonight.
With the diurnal heating and sea breezes, there will be an
opportunity for light showers and isolated thunderstorms in the late
afternoon and evenings across the southeast. 12Z soundings confirm
the opportunity for weak to moderate convection as previously
forecasted - with CAPE values reaching 1500 J/kg and lapse rates
supporting a conditionally unstable atmosphere. PWATs are not
showing much moisture, with model indication the best chance for
showers will be over the Atlantic Ocean.
Tomorrow will be drier with an uptick in breezy wind speeds. There
is a chance for light showers, but most will remain over the Gulf
Stream waters. Conditions will be mostly cloudy with winds gusting
up to 20KT especially along the east coast.
Afternoon highs are expected to be the last day of above normal
temperatures as they reach the mid-to-upper 80s across most of south
Florida. There may be some interior locations pushing 90 degrees.
There will be numerous daily records in jeopardy today! Following
the warm day, the cold front will usher much cooler air into the
region with overnight lows cooling to near seasonal temperatures.
Lows in the interior will be in the low to mid 60s with the
eastern metro areas falling into the upper 60s. There will be
quite a spread in temperatures tomorrow. Highs near Lake
Okeechobee will struggle to reach 70 while Broward/Miami-
Dade/Monroe Counties will have no problem reaching upper 70s to
80.&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 222 PM EST Wed Nov 16 2022
The front will stall just to our south over the Straits of
Florida on Friday and Saturday, as a CONUS longwave trough remains
in place, and the mid/upper level wind flow parallels the frontal
boundary. As a result, clouds and scattered showers look to
linger over east coast metro areas on Friday, then over most of
the area on Saturday as low-level NE winds transport Atlantic
moisture over the southern peninsula in the vicinity of the
boundary.
Models for the past couple of days have been hinting at
perturbations in the mid/upper level SW flow moving from the Gulf
of Mexico across South Florida late this weekend, overriding the
moist NE-E winds near the front. This would result in the second
half of the weekend being quite gloomy and wet. PoPs for Sunday
and Monday will lean slightly on the higher side, ranging from
30% around the Gulf Coast to 50% on the East Coast. Locally heavy
rainfall is a possibility with this setup.
As we move into the early and middle part of Thanksgiving week,
models continue to show the front draped across the area with
plenty of moisture in the low and mid-levels riding over the
front. A continuation of the rather wet pattern therefore looks to
be in store.
Temperatures on Friday morning are forecast to drop into the 50s
around Lake Okeechobee and most of SW Florida, with 60s elsewhere.
This will be the coolest morning as clouds and moisture increase
over the weekend and keep lows in the 60s to around 70F. Highs
will be mainly in the 70s through the long term period, held down
primarily by clouds and precipitation as we get later into the
weekend and early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1223 PM EST Wed Nov 16 2022
VFR conditions will prevail. There will be potential for light
showers and isolated t-storms after 20Z. Confidence is low that
they will impact any TAF sites, so VCSH was not included in the
TAFs. If conditions evolve for potential convection, amendments
will be made as needed. Best chance for rain will be in the
southeast and across the Atlantic waters. Light, variable winds
will shift north overnight with stronger winds tomorrow.
&&
.MARINE...
Issued at 222 PM EST Wed Nov 16 2022
North-northeast winds will increase tonight after the frontal
passage. Small craft caution conditions are possible for most of the
forecast period as winds are expected to be in the 15-20 knot range
and seas 4-6 ft on Thursday and Friday. The winds are expected to
gradually become easterly on Saturday and Sunday and remain in the
15-20 knot range with seas 4-6 ft. Showers over the Atlantic waters
Thursday and Friday will increase in coverage over all waters as we
head into the upcoming weekend. A few thunderstorms may also develop
over the Atlantic waters by the weekend.
&&
.BEACHES...
Issued at 222 PM EST Wed Nov 16 2022
Lingering northerly swell will keep a moderate risk of rip currents
at the beaches of Palm Beach County today. The rip current risk
should begin to increase at all Atlantic beaches Thursday and
continue through the upcoming weekend due to stronger northeast-east
winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 71 84 67 80 / 20 20 30 30
West Kendall 69 84 65 80 / 10 10 30 30
Opa-Locka 69 81 66 79 / 20 20 30 30
Homestead 69 83 66 79 / 10 20 30 30
Fort Lauderdale 71 80 67 79 / 20 20 30 30
N Ft Lauderdale 71 80 67 78 / 20 20 30 30
Pembroke Pines 69 80 66 79 / 20 20 30 30
West Palm Beach 69 78 66 78 / 20 20 30 20
Boca Raton 70 81 67 79 / 20 20 30 30
Naples 66 77 59 75 / 10 0 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...Simmons
LONG TERM....Culver
AVIATION...Simmons
Hazardous weather outlook, Nov 16, 8:44 AM EST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
844 AM EST Wed Nov 16 2022
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
171345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
844 AM EST Wed Nov 16 2022
...Moderate Risk of Rip Currents for the Palm Beaches...
This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.
.DAY ONE...Today and tonight.
Rip Currents: A moderate risk of rip currents will continue at the
beaches of Palm Beach County.
Lightning: An isolated thunderstorm or two are possible over
the southern Everglades and western suburbs of SE Florida this
afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The rip current risk will increase at the Atlantic beaches Thursday
through the upcoming weekend and early next week.
Winds and seas will increase over all local waters Thursday through
through the upcoming weekend, leading to deteriorating marine
conditions.
A few thunderstorms are possible mainly over the Atlantic waters
Thursday and Friday, then over the eastern portion of South Florida
Saturday through Tuesday. Locally heavy rainfall is also possible
over the east coast metro areas Saturday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Funnel Cloud, Miami-Dade
- When
- November 16, 2:50 PM EST to 2:53 PM EST
- Where
- Miami-Dade County, 2.52 mi NNW of Sweet Water
- Reported by
- NWS Employee
- Coordinates
- 25.805, -80.380
A brief funnel cloud was observed from the NWS Miami office in University Park looking north, associated with a weak shower. Funnel dissipated after a few minutes.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, November 16 to 21, 20223 deaths · $31 million · 14 events
- Drought in Oklahoma, November 16 to 30, 202247 events
- Heavy Snow and Winter Weather in Maine, November 16, 202210 events
- Winter Storm and Winter Weather in Indiana, November 16 to 17, 20225 events
- Heavy Snow and Winter Weather in Wyoming, November 16 to 18, 20224 events
- Winter Storm in Michigan, November 16 to 17, 20223 events
- Lake-Effect Snow in Pennsylvania, November 16 to 17, 20223 events
- Lake-Effect Snow in Ohio, November 16 to 17, 20222 events
- High Wind in Oregon, November 16, 202282 kt wind · 1 event
- Winter Weather in Maryland, November 16 to 17, 20221 event
- Heavy Snow in Colorado, November 16 to 18, 20221 event
- Heavy Snow in South Dakota, November 16 to 17, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1067107.